MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) 70 DEG CURVED SUCTION, AXIEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) 70 DEG CURVED SUCTION, AXIEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9733450
Medical Device Problem Codes Communication or Transmission Problem (2896); Device Operates Differently Than Expected (2913); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not provided due to japanese patient privacy regulations.Device lot number, or serial number, unavailable.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.No parts have been received by the manufacturer for evaluation.Part not returned for evaluation.
 
Event or Problem Description
A site representative reported that during functional endoscopic sinus surgery (fess), a 70 degree curved suction could not be recognized.A back up suction was used to complete the procedure.There was no delay to procedure.No impact on patient outcome.After procedure, a site representative was able to replicate the reported issue.
 
Additional Manufacturer Narrative
Correction: a medtronic representative reported that the instrument was unable to verify.
 
Additional Manufacturer Narrative
Further review found that the reported event was related to instrument verification during setup, and the reported issue was unlikely to cause serious harm.The initial mdr was submitted in error, and the reported event should not have been considered a reportable malfunction.
 
Additional Manufacturer Narrative
Device code was corrected.The curved suction was returned to manufacturer for evaluation.The testing found that the returned curved suction had difficulty verifying when attached to a known good tracker, returning a divot error of 1.8 mm to 2.1 mm.If information is provided in the future, a supplemental report will be issued.

Brand Name
70 DEG CURVED SUCTION, AXIEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7165460
Report Number1723170-2018-00041
Device Sequence Number13947848
Product Code HAW
UDI-Device Identifier00613994378477
UDI-Public00613994378477
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9733450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/05/2018
04/05/2018
04/18/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date01/08/2018
04/05/2018
05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1